MAUDE Adverse Event Report: ARTHREX, INC. TRIM-IT CANNULA INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. TRIM-IT CANNULA INSERTION HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number TRIM-IT CANNULA INSERTION HANDLE
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a hip labral repair surgery the handle of the device didn`t allow part ar-6590dt to slide down inside it.The obturator was not adjustable and as a result it was not usable to insert the trim it cannula.No part of the device broke.The surgeon had to insert the trim-it cannula by hand over a switching stick after making a larger capsulotomy.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.Update 17-jan-2022: it was confirmed that a larger incision had to be made in the capsule.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-6590dh handle and concomitant ar-6590dt were received for investigation.Functional testing identified that the obturator was unable to fully slide through the ar-6590dh handle.

Brand Name
TRIM-IT CANNULA INSERTION HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key13393339
Report Number1220246-2022-04340
Device Sequence Number11825315
Product Code LXH
UDI-Device Identifier00888867199583
UDI-Public00888867199583
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTRIM-IT CANNULA INSERTION HANDLE
Device Catalogue NumberAR-6590DH
Device Lot Number012031
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer01/11/2022
Initial Report FDA Received Date01/31/2022
Supplement Report FDA Received Date06/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown